Alert archive / Illinois / Frost Advisories in 2012
Frost Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Sep 22, 2012, 3:55 PM CDT for 8 counties in Iowa; 11 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 3:55 PM CDT (20:55 UTC)
- In effect from
- Sep 23, 2012, 1:00 AM CDT
- Expired
- Sep 23, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 21 counties
Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS73 KDVN 222055 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CDT SAT SEP 22 2012 ...FROST AND FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY SUNDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND SUNDAY. THIS WILL RESULT IN CLEARING SKIES TONIGHT...WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S BY EARLY SUNDAY MORNING. IF WINDS BECOME CALM THEN AREAS FAVORED FOR COLD AIR DRAINAGE...SUCH AS THE WAPSIPINICON RIVER VALLEY...MAY EXPERIENCE LOWS OF 26 TO 30 DEGREES. IAZ040>042-051>054-063>066-076-077-ILZ001-002-230700- /O.UPG.KDVN.FZ.A.0003.120923T0600Z-120923T1300Z/ /O.NEW.KDVN.FZ.W.0007.120923T0900Z-120923T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA... FREEPORT 355 PM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S BY EARLY SUNDAY MORNING...WITH MID 20S POSSIBLE IN FAVORED COLD SPOTS. * IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO DAMAGE OR KILL SENSITIVE VEGETATION UNLESS THEY ARE PROTECTED...AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ067-068-078-087>089-098-099-ILZ007-009-015-016-024>026-034-035- MOZ009-010-230700- /O.UPG.KDVN.FZ.A.0003.120923T0600Z-120923T1300Z/ /O.NEW.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/ MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 355 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST PREVALENT. * IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR MOVE SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ ILZ017-018-230700- /O.NEW.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/ BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 355 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST PREVALENT. * IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR MOVE SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
3 follow-up statements
361 WWUS73 KDVN 230111 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 811 PM CDT SAT SEP 22 2012 ...FROST AND FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY SUNDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND SUNDAY. THIS WILL RESULT IN CLEARING SKIES TONIGHT...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO MIDDLE 30S BY EARLY SUNDAY MORNING. IF WINDS BECOME CALM THEN AREAS FAVORED FOR COLD AIR DRAINAGE...SUCH AS THE WAPSIPINICON RIVER VALLEY...MAY EXPERIENCE LOWS OF 26 TO 30 DEGREES. IAZ068-087-231115- /O.UPG.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/ /O.EXB.KDVN.FZ.W.0007.120923T0600Z-120923T1300Z/ SCOTT-JEFFERSON- INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...FAIRFIELD 811 PM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...WIDESPREAD LOWS OF 30 TO 33 BY EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST AND FREEZING TEMPERATURES WILL BE MOST PREVALENT. * IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR MOVE SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ040>042-051>054-063>066-076-077-ILZ001-002-231115- /O.EXT.KDVN.FZ.W.0007.120923T0600Z-120923T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA... FREEPORT 811 PM CDT SAT SEP 22 2012 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S BY EARLY SUNDAY MORNING...WITH MID 20S POSSIBLE IN FAVORED COLD SPOTS. * IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO DAMAGE OR KILL SENSITIVE VEGETATION UNLESS THEY ARE PROTECTED... AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035- MOZ009-010-231115- /O.EXT.KDVN.FR.Y.0004.120923T0600Z-120923T1300Z/ MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 811 PM CDT SAT SEP 22 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST PREVALENT. * IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR MOVE SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ ERVIN
711 WWUS73 KDVN 230805 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CDT SUN SEP 23 2012 ...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING... .COLD CANADIAN HIGH PRESSURE HAS MOVED INTO THE AREA EARLY THIS MORNING. THIS HAS RESULTED IN CLEAR SKIES AND LIGHT TO CALM WINDS. TEMPERATURES WILL BE FALLING INTO THE UPPER 20S TO MIDDLE 30S BY SUNRISE. WHERE WINDS ARE CALM THEN AREAS FAVORED FOR COLD AIR DRAINAGE...SUCH AS THE WAPSIPINICON RIVER VALLEY...MAY EXPERIENCE LOWS OF 26 TO 30 DEGREES. IAZ040>042-051>054-063>066-068-076-077-087-ILZ001-002-231300- /O.CON.KDVN.FZ.W.0007.000000T0000Z-120923T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-SCOTT-KEOKUK-WASHINGTON-JEFFERSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA...FREEPORT 305 AM CDT SUN SEP 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S BY SUNRISE. * IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO DAMAGE OR KILL SENSITIVE VEGETATION UNLESS THEY ARE PROTECTED... AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035- MOZ009-010-231300- /O.CON.KDVN.FR.Y.0004.000000T0000Z-120923T1300Z/ MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 305 AM CDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY SUNRISE. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST PREVALENT. * IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR MOVE SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
694 WWUS73 KDVN 231258 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 758 AM CDT SUN SEP 23 2012 ...FREEZING TEMPERATURES ENDING EARLY THIS MORNING... .WITH SUNSHINE AND VERY DRY AIRMASS TEMPERATURES ARE RISING QUICKLY THIS MORNING. THEREFORE THE FREEZE WARNING AND FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. IAZ040>042-051>054-063>066-068-076-077-087-ILZ001-002-231400- /O.EXP.KDVN.FZ.W.0007.000000T0000Z-120923T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-SCOTT-KEOKUK-WASHINGTON-JEFFERSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA...FREEPORT 758 AM CDT SUN SEP 23 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES FELL TO THE UPPER 20S TO LOWER 30S AROUND SUNRISE WITH WIDESPREAD FROST REPORTED. $$ IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035- MOZ009-010-231400- /O.EXP.KDVN.FR.Y.0004.000000T0000Z-120923T1300Z/ MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 758 AM CDT SUN SEP 23 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES FELL TO THE LOWER TO MID 30S AT MOST LOCATIONS WITH AREAS OF FROST REPORTED. $$ HAASE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Sep 22, 12:16 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 22, 12:16 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 PM CDT SAT SEP 22 2012
.AVIATION...
SCTD-BKN WRAP-AROUND LOW CLOUDS WILL LINGER THIS AFTN MAINLY NORTH
OF I-80. POCKETS OF MVFR CIGS WILL BE FOUND EARLY THIS AFTN OVER
PORTIONS OF NORTHWEST IL AND NORTHEAST IA IMPACTING KDBQ TERMINAL.
ADDITIONAL HEATING SHOULD LIFT CIGS TO VFR BASES AT KDBQ BY MID
AFTN. ELSEWHERE...MAINLY SCTD ST/SC WITH VFR BASES OF 3500-5000 FT
AGL EXPECTED UNTIL EVE. NW WINDS WILL REMAIN GUSTY AT 12-25 KTS.
SFC HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO REGION TNGT BRINGING
CLEARING SKIES AND DIMINISHING NW WINDS. NW WINDS TO INCREASE TO
AROUND 10 KTS MID-LATE SUN AM WITH MIXING... WITH FAIR WX CU WITH
VFR BASES.
&&
.PREV DISCUSSION... /ISSUED 1043 AM CDT SAT SEP 22 2012/
UPDATE...
SENT GRID/ZFP UPDATE MAINLY FOR SKY/TEMP ADJUSTMENTS. COMPACT AND
VIGOROUS SHORTWAVE DIVING S/SE THROUGH NORTHEAST IL. THIS SYSTEM
WILL BRING IN WRAP-AROUND LOW CLOUDS THAT WILL BE MORE EXTENSIVE
MAINLY N/NE OF QUAD CITIES REST OF TDY. HAVE ADJUSTED SKY COVER TO
ACCOUNT FOR MORE CLOUDINESS N/NE OF QUAD CITIES AND ALSO HAVE
LOWERED MAXES BY 1-3 DEGS. BELOW NORMAL HIGHS MAINLY MID 50S TO
NEAR 64F COUPLED WITH BRISK NW WINDS 15-30 MPH MAKING FOR VERY FALL
FEEL FITTINGLY ON THIS NOW FIRST OFFICIAL DAY OF FALL WITH THE
AUTUMNAL EQUINOX HAVING OCCURRED LESS THAN AN HR AGO. NO CHANGES TO
FREEZE WATCH HEADLINE. PLENTY OF UNCERTAINTY ESPECIALLY WITH REGARDS
TO EXTENT OF FROST FORMATION... WHICH IS TIED IN TO UNCERTAINTY OF
JUST HOW MUCH BOUNDARY LAYER DECOUPLING OCCURS TNGT WITH MAIN SFC
RIDGE AXIS STAYING TO OUR WEST. MORE ON THIS WITH AFTN DISCO. MCCLURE
PREV DISCUSSION... /ISSUED 636 AM CDT SAT SEP 22 2012/
UPDATE...
DOPPLER RADAR/SURFACE OBSERVATIONS INDICATE THE STRONG COLD FRONT
HAS ALREADY MOVED THROUGH THE ENTIRE DVN CWA EARLY THIS MORNING.
NORTHWEST WINDS BEHIND THE FRONT OCCASIONALLY GUST TO 25 TO 30 MPH
AND TEMPERATURES HAVE DROPPED INTO THE UPPER 30S IN OUR NW CWA.
DECENT PRESSURE RISES CONTINUE TO PUSH THE FRONT RAPIDLY
SOUTHEASTWARD. ELSEWHERE...TEMPERATURES HAVE FALLEN INTO THE MID TO
UPPER 20S IN PORTIONS OF THE DAKOTAS RIGHT UNDER THE HIGH PRESSURE
RIDGE.
THE POTENT SHORT WAVE HAS PUSHED INTO SOUTHERN WI AND HAS TRIGGERED
AN ISOLATED STRONG THUNDERSTORM THAT HAS ROLLED EASTWARD FROM
MADISON TO MILWAUKEE DUMPING SMALL HAIL. THERE IS ALSO AN AREA OF
SHOWERS APPROACHING SW WI AND MOVING SOUTHWARD. WILL CONTINUE WITH
CHANCE POPS IN OUR NORTHERN COUNTIES THROUGH MID MORNING TO ACCOUNT
FOR THIS. OTHERWISE NO CHANGES MADE TO THE GOING FORECAST. FREEZE
WATCH REMAINS IN EFFECT FOR MOST OF THE CWA LATER TONIGHT INTO
EARLY SUNDAY MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR CLARK-
SCOTLAND.
&&Hazardous weather outlook, Sep 22, 4:36 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CDT SAT SEP 22 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. FROST AND SUBFREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT INTO EARLY SUNDAY MORNING. AT THIS TIME...IT APPEARS THAT TEMPERATURES BELOW 32 DEGREES ARE MOST LIKELY ALONG AND NORTH OF HIGHWAY 30. OTHERWISE FROST WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA EACH DAY FROM TUESDAY THROUGH FRIDAY. AT THIS TIME THE PROBABILITY OF SEVERE STORMS APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE/DLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:55 PM CDT | Freeze Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 9 more | 16 hr |
Nearby
Frost Advisories in Illinois, 2012Frost Advisories in Iowa, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.